Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Having twitching sensation on lower eyelid. Any permanent solution?

User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 1846 Questions
Hi, good morning Dr. Grief. I have been having my lower left eyelid twitching for years, its's annoying and make me lose some self-confidence when I talk to people cuz I would feel conscious about my twiching left eye. Could you help give some good advice and permanent solution ? Thank you so much.
Posted Mon, 15 Apr 2013 in Brain and Spine
Answered by Dr. Y V Siva Sankara Murty 2 hours later

Thanks for writing to health care magic.

There are several causes for eye twitching.

One cause could be stress. So try reducing your stress if you feel that it is your cause. There are various methods one can reduce stress.
1. Meditation, yoga, breathing exercises, etc will help.
2. Go for a walk. Recreational exercises will be of use.
3. Some times slowing down in life helps. Play with kids.
4. Listen to music, do some gardening work...
5. Prey God.
So reduction of stress by these life style changes can help.

Some times excessive tiredness can be the cause. Get a whole night sleep. See that you get enough rest. If you are working excessively on the computer reduce the time you work on computer.

Dietary changes are important. Get a balanced diet XXXXXXX in fruits and vegetables. Some of the essential nutrient deficiency can present like this. Try to reduce coffee, tea etc if you are consuming them in excess.

Avoid irritants like pollution, bright light etc.

Get a eye testing done if you feel your vision is not good. Some times vision related problems can be associated with this. Dry eyes could be cause of twitching. Some times eye allergies could be the cause of twitching. So you will have to get it treated if you have red eyes with discharge and itching.

Most of the times you can feel that your eye is twitching and others may not be able to see that. So do not worry about it. This reduction of stress may be useful some times.

Your doctor after examination may advise you botox injections if he thinks that it is necessary.
Above answer was peer-reviewed by
Follow-up: Having twitching sensation on lower eyelid. Any permanent solution? 5 days later
Dear Dr. Murty: Thank you so much for your kind advice. I think I am busy and get too tired everyday, with a full time job and coming back home to cook and clean, taking care of bills, at the same time battling with my 2 teenager daughters from whom I get not much help. I am rushing to get all the house chore done as my daily routine. On weekends I do laundry, ironing, house cleaning. I seem to be in a rush all the time. You are right !!! I need to slow down. Dr. Murty, can I ask your further advice ? I would go to bed feeling quite tired and exhausted but find myself taking a long time to fall asleep. On weekends I try to get a short nap in early afternoon, I would also have a hard time falling asleep, like my brain is still worrying of undone work. I will try to make time for myself, do yoga and deep breathing. I am already doing walk aerobics on weekend, I also walk after lunch around my office everyday. Appreciate very much your kind help and your good advice XXXXXX
Answered by Dr. Y V Siva Sankara Murty 16 hours later

Thanks for writing again.

I think you stress and anxiety is responsible for your delay in falling asleep.
Try to reduce your stress and anxiety by using all the methods I was describing previously. When you go to the bed just think that the relaxation you are getting is important. This will reduce the stress that you are not getting sleep and will calm up your mind and help in falling asleep.

If you are having coffee, tea etc in the evening try to reduce them. Do not take such stimulants after 4 in the evening.

Just do not think about all that work that is pending or about all that that happened in the day or what you should do tomorrow etc. Just switch them off.

Try doing some thing dull towards the end of the day. Do not watch TV or the computer etc.

If these do not help your doctor may prescribe anxiolytic medication.

Hope this helps.
Please feel free to continue to write to me. I will be more than happy to answer your queries.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor